Alert archive / Illinois / High Wind Warnings in 2025

High Wind Warning 1, NWS Lincoln, IL

May 16, 20254 counties in Illinois

NWS Lincoln, IL issued this high wind warning at May 16, 2025, 4:27 PM CDT for 4 counties in Illinois. It was in force for 3 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 16, 2025, 4:27 PM CDT (21:27 UTC)
Expired
May 16, 2025, 7:00 PM CDT
In force
3 hr
Issued by
NWS Lincoln, IL

Counties Champaign County, IL, Douglas County, IL, Edgar County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 118 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 4:45 PM CDTDUST STORM1 Ese East Lynn, ILEmergency manager reports one half to one quarter mile of visibility on Route 9 between Rankin and Hoopeston.
May 16, 4:46 PM CDTTSTM WND GST 59Willard Airport, ILDelayed report.
May 16, 4:50 PM CDTDUST STORM3 W Fisher, IL*** 4 INJ *** 5 vehicle accident on US-136 near CR 300 E during dust storm. 4 people were taken to the hospital with injuries.
May 16, 4:59 PM CDTDUST STORMRankin, ILPower outages reported.
May 16, 4:59 PM CDTDUST STORMRankin, ILStop sign was snapped off post at the intersection of Routes 9 and 49.
May 16, 5:20 PM CDTDUST STORM1 Nw Fisher, ILVideo of blowing dust outside of Fisher with less than half mile visibility.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2325 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

458 
WWUS73 KILX 162127
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
Issued by National Weather Service Sioux Falls SD
427 PM CDT Fri May 16 2025

ILZ046-055-057-170000-
/O.NEW.KILX.HW.W.0001.250516T2127Z-250517T0000Z/
/O.EXA.KILX.DU.Y.0003.000000T0000Z-250517T0000Z/
Vermilion-Douglas-Edgar-
Including the cities of Tuscola, Danville, and Paris
427 PM CDT Fri May 16 2025

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...For the High Wind Warning, south winds 20 to 25 mph with 
  gusts up to 70 mph. For the Blowing Dust Advisory, visibility 
  between one-quarter and one mile in blowing dust.

* WHERE...Douglas, Edgar, and Vermilion Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Damaging winds will blow down trees and power lines. Widespread 
  power outages are expected. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

ILZ045-170000-
/O.NEW.KILX.HW.W.0001.250516T2127Z-250517T0000Z/
/O.CON.KILX.DU.Y.0003.000000T0000Z-250517T0000Z/
Champaign-
Including the cities of Champaign and Urbana
427 PM CDT Fri May 16 2025

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS 
EVENING...

* WHAT...For the High Wind Warning, south winds around 30 mph with 
  gusts up to 70 mph. For the Blowing Dust Advisory, visibility 
  between one-quarter and one mile in blowing dust.

* WHERE...Champaign County.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Damaging winds will blow down trees and power lines. Widespread 
  power outages are expected. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

ILZ051-052-054-056-061-170000-
/O.EXA.KILX.DU.Y.0003.000000T0000Z-250517T0000Z/
Sangamon-Christian-Moultrie-Coles-Shelby-
Including the cities of Shelbyville, Springfield, Charleston,
Mattoon, Sullivan, and Taylorville
427 PM CDT Fri May 16 2025

...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Visibility between one-quarter and one mile in blowing dust.

* WHERE...Christian, Sangamon, Shelby, Coles, and Moultrie Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

&&

$$

ILZ038-170400-
/O.CON.KILX.DU.Y.0003.000000T0000Z-250517T0000Z/
/O.CON.KILX.WI.Y.0009.000000T0000Z-250517T0400Z/
McLean-
Including the cities of Bloomington and Normal
427 PM CDT Fri May 16 2025

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and one mile in blowing dust. For the Wind Advisory, 
  southwest winds around 30 mph with gusts up to 50 mph.

* WHERE...McLean County.

* WHEN...For the Blowing Dust Advisory, until 7 PM CDT this evening. 
  For the Wind Advisory, until 11 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ILZ042>044-053-170000-
/O.CON.KILX.DU.Y.0003.000000T0000Z-250517T0000Z/
Logan-De Witt-Piatt-Macon-
Including the cities of Clinton, Monticello, Decatur, and Lincoln
427 PM CDT Fri May 16 2025

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS 
EVENING...

* WHAT...Visibility between one-quarter and one mile in blowing dust.

* WHERE...De Witt, Logan, Macon, and Piatt Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

&&

$$

ILZ027>031-037-170400-
/O.CON.KILX.WI.Y.0009.000000T0000Z-250517T0400Z/
Knox-Stark-Peoria-Marshall-Woodford-Tazewell-
Including the cities of Peoria, Eureka, Lacon, Galesburg, Pekin,
and Toulon
427 PM CDT Fri May 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph this 
  afternoon. West winds 20 to 30 mph with gusts up to 50 mph this 
  evening.

* WHERE...Marshall, Peoria, Stark, Tazewell, Woodford, and Knox 
  Counties.

* WHEN...Until 11 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

SG
1 follow-up statement
498 
WWUS73 KILX 162346
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
Issued by National Weather Service Sioux Falls SD
646 PM CDT Fri May 16 2025

ILZ045-046-055-057-170100-
/O.EXP.KILX.HW.W.0001.000000T0000Z-250517T0000Z/
/O.EXP.KILX.DU.Y.0003.000000T0000Z-250517T0000Z/
Champaign-Vermilion-Douglas-Edgar-
Including the cities of Champaign, Paris, Tuscola, Danville, and
Urbana
646 PM CDT Fri May 16 2025

...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...
...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Winds have weakened below criteria, and blowing dust conditions have 
improved. Therefore, will allow both the High Wind Warning and 
Blowing Dust Advisory to expire.

$$

ILZ038-170400-
/O.EXP.KILX.DU.Y.0003.000000T0000Z-250517T0000Z/
/O.CON.KILX.WI.Y.0009.000000T0000Z-250517T0400Z/
McLean-
Including the cities of Bloomington and Normal
646 PM CDT Fri May 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING...
...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...McLean County.

* WHEN...Until 11 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ILZ042>044-051>054-056-061-170100-
/O.EXP.KILX.DU.Y.0003.000000T0000Z-250517T0000Z/
Logan-De Witt-Piatt-Sangamon-Christian-Macon-Moultrie-Coles-
Shelby-
Including the cities of Clinton, Monticello, Shelbyville,
Springfield, Charleston, Mattoon, Lincoln, Sullivan, Taylorville,
and Decatur
646 PM CDT Fri May 16 2025

...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Blowing dust conditions have improved. Therefore, will allow both 
the High Wind Warning and Blowing Dust Advisory to expire.

$$

ILZ027>031-037-170400-
/O.CON.KILX.WI.Y.0009.000000T0000Z-250517T0400Z/
Knox-Stark-Peoria-Marshall-Woodford-Tazewell-
Including the cities of Peoria, Eureka, Lacon, Galesburg, Pekin,
and Toulon
646 PM CDT Fri May 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Marshall, Peoria, Stark, Tazewell, Woodford, and Knox 
  Counties.

* WHEN...Until 11 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

SG

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this high wind warning went out at May 16, 2:11 PM CDT, 2 hours 16 minutes earlier. Its key messages:

  • There is a level 4 of 5 (moderate) risk for severe weather Friday afternoon and evening south of roughly I-70, and a level 3 (enhanced) risk further northwest to roughly I-55. Possible hazards include intense straight-line winds, large hail, and tornadoes.
  • Southwest winds gusting 35-50 mph this afternoon will combine with relative humidity values below 30% north of I-72 to result in increased fire danger.
  • Those strong winds will also result in a risk for localized blowing dust, which could briefly diminish visibility for motorists in rural areas. That risk will be highest north of I-70 and east of roughly the IL River.
Area forecast discussion, May 16, 2:11 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
211 PM CDT Fri May 16 2025

.KEY MESSAGES...

- There is a level 4 of 5 (moderate) risk for severe weather
  Friday afternoon and evening south of roughly I-70, and a level
  3 (enhanced) risk further northwest to roughly I-55. Possible
  hazards include intense straight-line winds, large hail, and
  tornadoes.

- Southwest winds gusting 35-50 mph this afternoon will combine
  with relative humidity values below 30% north of I-72 to result
  in increased fire danger.

- Those strong winds will also result in a risk for localized
  blowing dust, which could briefly diminish visibility for
  motorists in rural areas. That risk will be highest north of
  I-70 and east of roughly the IL River.

&&

.DISCUSSION...
Issued at 143 PM CDT Fri May 16 2025

A mid level disturbance lifting northeast out of the central Plains
will bring an opportunity for severe thunderstorms to the region
this afternoon and evening. In its wake, conditions turn dry and
cooler for the upcoming weekend. Early next work week, thunderstorm
chances will return with the approach of another trough lifting out
of the Great Plains.

***** SEVERE WEATHER RISK THIS AFTERNOON-EVENING *****

At 2pm, surface temperatures were in the mid to upper 80s across
central IL, with dewpoints ranging from the low to mid 60s south
of roughly I-70 to low 40s west of the IL River. The more abundant
moisture continues to surge north in advance of a mid-upper level
disturbance lifting towards the region from the Central Plains,
though this will eventually be limited by ongoing upstream
convection across east-central MO. As these storms build
northeast along the dryline and move into central IL, they will
pose a risk for all severe hazards, including large-significant
hail, destructive downburst winds; meanwhile, the risk for
tornadoes will be higher in southeast and east-central IL where
low level moisture is higher and hence LCL heights are lower.
While convective mode is depicted in virtually every CAM as
discrete to start, there may be a tendency towards upscale growth
into a MCS capable of widespread damaging winds. Fortunately,
these storms will be moving quickly, so the threat will be
rapidly diminishing from west to east and we'll update the watch
accordingly. By 9pm (if not sooner), the storms should be out of
here.

***** GUSTY WINDS TODAY ****

South-southwest winds will continue to gust 30 to 40 mph today, with
some potential for sporadic gusts up to 50 mph especially across
our western counties where winds aloft will be increasing with the
approaching upper level trough. HRRR/RAP Bufkit soundings suggest
top of channel winds could exceed 50 kt at times mainly west of
the IL River, but we suspect a slight dry bias may be resulting in
erroneously high values; nonetheless, we'll be monitoring surface
observations in case we need to expand the Wind Advisory to
include more counties. In addition, these strong winds could
result in some localized blowing dust which could degrade
visibility for motorists, especially considering we already had a
few reports of such blowing dust yesterday and winds are running
slightly stronger today. These strong winds, combined with dry low
levels (RH values < 30%) across our north/northwest counties, are
resulting in increased fire weather danger which will continue
through the evening. See the fire weather section below for more
information on that.

***** DRY AND COOLER THIS WEEKEND *****

The upper trough will shift east and surface high pressure build
into the region in its wake tomorrow/night, giving us a dry and
seasonably cool weekend with daily highs in the low to mid 70s.
Tomorrow may actually feel a bit chilly given northwest winds
gusting to around 30 mph. The next opportunity for precipitation
will arrive Sunday night/Monday into Tuesday of next week as another
system lifts out of the Central Plains. A lot remains unclear about
that system, including its arrival time and warmth/moisture return
ahead of it, which suggests vast uncertainty surrounding both
precipitation amounts and any severe weather potential. However, a
strong push of cool advection appears increasingly likely towards
the middle of next work week; blended guidance from NBM brings highs
into only the low to mid 60s by Wednesday.

Bumgardner

&&

.AVIATION...  (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1232 PM CDT Fri May 16 2025

Between an unseasonably deep low pressure system across the Upper
Midwest and a surface high to our east, the pressure gradient has
tightened across central IL favoring stiff south to southwest
winds which will gust 25 to 35 kt (sporadically higher) through
the evening. Meanwhile, a shortwave disturbance lifting out of the
Central Plains will spark storms somewhere across the area, with
the highest confidence in storms at DEC and CMI and less certainly
further northwest. These storms will be capable of generating
localized large hail and wind gusts over 50 kt, as well as briefly
diminished visibility. Behind a cold front, winds will shift to
westerly this evening and remain gusty through the early portion
of the overnight period. Lower ceilings will filter in from the
north towards sunrise/11z, with HREF giving a 40-60% for MVFR at
PIA and BMI for several hours during the early to mid morning.
Winds pick back up a bit around 15-16z as diurnal heating deepens
mixing.

Bumgardner

&&

.FIRE WEATHER...
Issued at 208 PM CDT Fri May 16 2025

Deep mixing has resulted in large dewpoint depressions and hence
RH values less than 30% near and north of roughly I-72, where wind
gusts are slated to increase to upwards of 35-45 mph shortly.
Consequently, we recommend limiting or at least using extra
precautions with any burning activities during the late morning
into early evening. The special weather statement remains for
areas from I-72 northward to address the enhanced fire danger
today.

Bumgardner/Huettl

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 11 PM CDT this evening for ILZ027>031-037-
038.

&&
Hazardous weather outlook, May 16, 1:08 PM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
108 PM CDT Fri May 16 2025

ILZ027>031-036-037-040-041-047>050-171815-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason-
Cass-Menard-Scott-Morgan-
108 PM CDT Fri May 16 2025

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...This afternoon and tonight.

Another round of severe weather is expected this afternoon and
evening across portions of central and southeast Illinois. All
severe weather hazards including large hail exceeding 2 inches in
diameter, thunderstorm wind gusts exceeding 70 mph, and a tornado
are possible. The severe storm chances are higher in areas east of
I-55.

Dry and gusty conditions could support rapid fire spread and blowing
dust this afternoon. Southwesterly wind gusts up to 50 mph are
possible this afternoon, then westerly wind gusts up to 45 mph are
possible into the evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The risk for severe weather then returns on Monday across portions
of
west central Illinois and again on Tuesday as slow moving system
moves across the region. Locally heavy rain is also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed between 3 PM and 7 PM today.

Expected storm motion is toward the northeast around 50 mph.

ILZ038-042>046-051>057-061>063-066>068-071>073-171815-
McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian-
Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-
Jasper-Crawford-Clay-Richland-Lawrence-
108 PM CDT Fri May 16 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.

.DAY ONE...This afternoon and tonight.

Another round of severe weather is likely this afternoon and
evening. All severe weather hazards including large hail exceeding 2
inches in diameter, thunderstorm wind gusts exceeding 70 mph, and a
tornado are possible.

Dry and gusty conditions could support rapid fire spread and blowing
dust this afternoon, mainly in areas north of I-72.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The risk for severe weather then returns on Monday across portions
of
west central Illinois and again on Tuesday as slow moving system
moves across the region. Locally heavy rain is also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed between 3 PM and 9 PM today.

Expected storm motion is toward the northeast around 50 mph.

Erwin

In the hours before

Special weather statement, May 16, 12:07 PM CDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1207 PM CDT Fri May 16 2025

ILZ036-040>051-053-170000-
Fulton-Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Macon-
Including the cities of Canton, Rushville, Havana, Lincoln, Clinton,
Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg,
Winchester, Jacksonville, Springfield, and Decatur
1207 PM CDT Fri May 16 2025

...GUSTY WINDS, ENHANCED FIRE DANGER THROUGH THIS EVENING...

South to southwest winds gusting 35 to 45 mph will combine with
relative humidity values less than 30 percent to result in increased
fire danger especially over areas that missed recent rains. Blowing
dust could also occur in recently tilled fields, especially in areas
where rainfall was sparse during the past week.

ILZ027>031-037-038-170000-
Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Pekin, Bloomington, and Normal
1207 PM CDT Fri May 16 2025

...STRONG WINDS, ENHANCED FIRE DANGER THROUGH THIS EVENING...

South to southwest winds gusting 35 to 50 mph will combine with
relative humidity values less than 30 percent to result in increased
fire danger especially over areas that missed recent rains. Blowing
dust could also occur in recently tilled fields, especially in areas
where rainfall was sparse during the past week.

Bumgardner
Local storm report, May 16, 3:26 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Lincoln IL
326 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     Hail             1 SW Riverton           39.83N 89.56W
05/16/2025  M1.50 Inch       Sangamon           IL   Trained Spotter

            Near Camp Butler National Cemetery.

&&

Barnes
Local storm report, May 16, 3:30 PM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
330 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     Hail             1 NE Curran             39.75N 89.75W
05/16/2025  M0.88 Inch       Sangamon           IL   Trained Spotter

            Near the Wabash Ave exit on I-72.

0317 PM     Hail             2 ENE Southern View     39.76N 89.62W
05/16/2025  M1.75 Inch       Sangamon           IL   Trained Spotter

&&
Local storm report, May 16, 4:10 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
410 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     Tstm Wnd Dmg     1 NNE Southern View     39.77N 89.64W
05/16/2025                   Sangamon           IL   Utility Company

            Power poles were broken and power lines were
            blown down in the Harvard Park neighborhood.

&&

Barnes
Local storm report, May 16, 4:14 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
414 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     Tstm Wnd Dmg     Shelbyville             39.41N 88.81W
05/16/2025                   Shelby             IL   Broadcast Media

            Several large tree limbs were blown down.

&&

Barnes
Local storm report, May 16, 4:18 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
418 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     Non-Tstm Wnd Gst Willard Airport         40.04N 88.27W
05/16/2025  M69 MPH          Champaign          IL   ASOS

&&

Barnes

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 7:12 PM CDTSevere Thunderstorm WarningILXChristian, Logan, Macon, Sangamon32 min
May 15, 7:19 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, Macon41 min
May 15, 7:33 PM CDTTornado WarningILXMacon27 min
May 15, 7:50 PM CDTSevere Thunderstorm WarningILXDeWitt, Macon, Piatt25 min
May 15, 7:54 PM CDTTornado WarningILXMacon, Piatt36 min
May 15, 8:20 PM CDTSpecial Weather StatementILXChampaign25 min
May 15, 8:34 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion19 min
May 16, 11:10 AM CDTWind AdvisoryILXKnox, McLean, Marshall, Peoria, Stark, Tazewell and 1 more10 hr
May 16, 2:32 PM CDTSevere Thunderstorm WarningILXMorgan, Scott31 min
May 16, 3:00 PM CDTSevere Thunderstorm WarningILXSangamon45 min
May 16, 3:24 PM CDTSevere Thunderstorm Warning Considerable damage threatILXDeWitt, Logan, Macon, Sangamon24 min
May 16, 3:32 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Sangamon, Shelby43 min
May 16, 3:44 PM CDTBlowing Dust AdvisoryILXChampaign, Christian, Coles, DeWitt, Douglas, Edgar and 8 more3 hr
May 16, 3:47 PM CDTTornado WarningILXClay, Cumberland, Effingham, Jasper25 min
May 16, 4:02 PM CDTSevere Thunderstorm WarningILXMacon, Moultrie, Piatt, Shelby20 min
May 16, 4:06 PM CDTSevere Thunderstorm WarningILXClay, Effingham, Jasper39 min
May 16, 4:19 PM CDTSevere Thunderstorm WarningILXDeWitt, Macon, Piatt26 min
May 16, 4:26 PM CDTTornado WarningILXJasper, Richland19 min
May 16, 4:37 PM CDTSevere Thunderstorm Warning Considerable damage threatILXChampaign, Douglas, Edgar, Piatt, Vermilion50 min
May 16, 4:41 PM CDTTornado WarningILXCrawford, Jasper, Lawrence, Richland34 min
May 16, 4:46 PM CDTSevere Thunderstorm WarningILXClark, Coles, Edgar, Vermilion46 min
May 16, 4:52 PM CDTDust Storm WarningILXChampaign, DeWitt, Logan, McLean, Macon, Piatt and 1 more91 min
May 16, 5:28 PM CDTDust Storm WarningILXMcLean, Woodford58 min
May 16, 5:29 PM CDTSevere Thunderstorm WarningILXEffingham31 min
May 16, 5:32 PM CDTSevere Thunderstorm WarningILXColes, Douglas, Edgar43 min
May 16, 5:52 PM CDTTornado WarningILXCumberland, Effingham, Jasper, Shelby28 min
May 16, 5:53 PM CDTDust Storm WarningILXMarshall, Woodford40 min
May 16, 5:53 PM CDTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Edgar37 min
May 16, 6:04 PM CDTTornado WarningILXClark, Edgar26 min
May 16, 6:08 PM CDTTornado WarningILXClark, Crawford, Cumberland, Jasper37 min
May 16, 6:13 PM CDTTornado WarningILXClark, Coles, Cumberland, Edgar47 min
May 16, 6:27 PM CDTSevere Thunderstorm WarningILXEdgar16 min
May 16, 6:36 PM CDTTornado WarningILXClark, Crawford23 min

Nearby

High Wind Warnings in Illinois, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.